Reactions Weekly

, Volume 1696, Issue 1, pp 219–219 | Cite as

Ketamine

Emesis and apnoea: 2 case reports
Case report
  • 13 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a prospective cohort study, two children were described [exact ages at reactions onsets and sexes not stated], of which, the first child developed emesis, while the second child developed apnoea following treatment with ketamine [dosages, duration of treatments to reaction onsets and outcomes not stated].

Patient 1: The child, who presented to emergency department for fracture reduction, received treatment with IV ketamine for sedation. Subsequently, the child developed post-sedation emesis, which was considered as a treatment-related adverse effect.

Patient 2: The child, who presented to emergency department for fracture reduction, received treatment with IV ketamine for sedation. Subsequently, the child developed apnoea for >30 seconds, which was considered as a treatment-related adverse effect.

Author comment: "The mean (SD) dose of ketamine was 1.73 (0.68) mg/kg. There were two adverse events (2.1%) reported, which included one child with postsedation emesis and one child with apnea for > 30 seconds."

Reference

  1. Pearce JI, et al. Behavioral Changes in Children After Emergency Department Procedural Sedation. Academic Emergency Medicine 25: 267-274, No. 3, Mar 2018. Available from: URL: http://doi.org/10.1111/acem.13332 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations